MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J494G
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The 5-0 and 4-0 vicryl sutures: when was the sutures ripped in the middle of the suture and the needles felled off (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Do you have any photos available for visual analysis? the 5-0 nylon needles: it was reported that the needles are coming in irregular sizes, could you please provide more details? is there evidence that could suggest that the reported suture was part of a product mix in the package? do you have any photos available for visual analysis? please provide the product code and lot number if available for the 5-0 nylon sutures that have come in irregular sizes.Please provide the name of the healthcare facility at which the event took place.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Component code: g07002 device not returned.Related events captured via: 2210968-2024-03432, 2210968-2024-03434, 2210968-2024-03435.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date in 2024, and suture was used.The healthcare professional reported that they have been experiencing issues with the 5-0 vicryl sutures, 4-0 vicryl sutures, and 5-0 nylon.The 5-0 and 4-0 vicryl sutures are ripping in the middle of the suture and the needles are falling off.The 5-0 nylon needles are coming in irregular sizes.There was no patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19006088
Report Number2210968-2024-03433
Device Sequence Number9457445
Product Code GAM
UDI-Device Identifier10705031040526
UDI-Public10705031040526
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ494G
Device Lot NumberTPMCXQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown